Thunderstorm Wind, Jackson
- When
- May 6, 2:30 PM CST
- Where
- Jackson County, Tuckerman
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.730, -91.200
Trees and power lines were down in Tuckerman.
On the 6th, a weak cold front arrived from the north and triggered scattered thunderstorms mainly east of Little Rock (Pulaski County). The most intense storms affected areas near Stuttgart (Arkansas County).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 6th, a weak cold front arrived from the north and triggered scattered thunderstorms mainly east of Little Rock (Pulaski County). The most intense storms affected areas near Stuttgart (Arkansas County). As the storms collapsed, winds gusted to 67 mph at the local airport just north of town. In town, power outages were widespread.
Elsewhere, power was knocked out at Star City (Lincoln County) when a tree fell on a substation. A 48 mph gust was noted at Pine Bluff (Jefferson County). Power poles and/or power lines were blown down at Carlisle (Lonoke County), Pangburn (White County), and Tuckerman (Jackson County). Quarter size hail was reported at Clinton (Van Buren County), near Damascus (Faulkner/Van Buren Counties), at Guy (Faulkner County), a few miles southwest of Otto (Pulaski County), and southwest of Searcy (White County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 6, 2:03 PM CST, 27 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 303 PM CDT Sun May 6 2018 .SHORT TERM...Today Through Tuesday 18Z objective surface analysis shows the center of a 1020 hPa ridge across eastern TX with relatively broad clockwise flow across much of the south-central CONUS. A weak wind/pressure discontinuity was noted stretching from western OK, northeastward through southern MO and into the Ohio Valley. WV imagery depicts a modest mid-level impulse across portions of the Upper Midwest and Central Plains. Given the highly-amplified northwest flow regime aloft, energy associated with this feature will continue translating into the region and will encourage the aforementioned boundary/discontinuity to slowly push south with time. Moisture fields remain marginal this afternoon, with dewpoint temperatures holding in the low-to-mid 50s F. However, diurnal heating has encouraged the development of a well-mixed convective boundary layer, which is evident from the growing cumulus field shown in visible satellite imagery. Instability values remain aoa 1000 J/kg MLCAPE and 0-6 km bulk shear is expected to increase through the remainder of the afternoon, with around 40 kts of shear expected. Mosaic radar imagery shows developing thunderstorms invof the MO/AR border, and the overall environment will continue supporting scattered high-based thunderstorms through around or shortly after sunset. Forecast soundings across northern and eastern AR exhibit an inverted-V structure within the few kilometers of the atmosphere, as well as steep low- and mid- level lapse rates on the order of 7 to 8 C/km. This suggests storms this afternoon may be capable of producing damaging winds and marginally severe hail, although areal coverage should remain sparse, hence leaving PoPs on the low end of chance. Through the day Monday, surface ridging will gradually shift south into the Gulf as a stronger surface ridge develops across the Great Lakes. Winds locally will shift to the east and eventually southeast through the end of the period, which will encourage more substantial moisture return across the area heading into the long term. Meanwhile, the axis of a mid-level ridge will nose in from the west during the early part of the week, which will promote fair weather and a gradual warming trend. Cooper && .LONG TERM...Tuesday Night Through Saturday From Tuesday night into Wednesday morning...a weak upper level trough is expected to move southeast in the larger scale northwest flow regime. This trough will likely provide sufficient lift for some elevated thunderstorm activity to develop from late Tuesday night through Wednesday morning...mainly across northern and eastern Arkansas. This upper trough is expected to move over the state on Wednesday and behind it...large scale forcing for subsidence should set in shutting down any ongoing precipitation across the state. Have rain in the forecast on Wednesday to account for this upper trough. Do not think there is much of a threat of severe weather based on the current timing of the trough spreading its strongest lift over the state during the coolest time of day. If the timing of the upper trough changes we will have to reassess the severe thunderstorm threat. Thursday through Saturday...Behind the shortwave trough weak upper level ridging will build over Arkansas. This weak forcing for subsidence should keep things dry for the end of the week and into the weekend across the Natural State. The GFS has been hinting at some QPF here and there on Thursday and Friday across Arkansas... but these small areas of QPF do not seem to be tied to any organized forcing for ascent in the model and the model is not activating its deep convection scheme as evidenced by maintaining dry mid-level RH values over the state during this period. As a result...kept the forecast dry during this period and confidence is fairly high in this holding unless some changes significantly in later model runs. With the forecast remaining dry and mid-level RH values remaining low...skies should be mostly sunny each day while southerly winds persist. This pattern should allow things to heat up across Arkansas providing a pretty good shot for parts of central and southern Arkansas to see their first 90 degree day of the year (assuming it doesn't occur earlier in the week). It will be warm until we get to Sunday and a larger upper level storm system approaches the state. Sunday...While the longer range models differ on the details of the timing and position of the upper level storm system late next weekend...most of these model runs agree that a storm system will spread strong forcing for ascent over Arkansas sometime on Sunday/Sunday night bringing a good chance for showers and thunderstorms across the state. It is too early to determine the severe weather threat this far out...but there are no significant large scale signals indicating that there will be a widespread threat for severe weather. The severe weather threat appears low for now...but many of the factors that help determine whether storms become severe occur on much smaller time and space scales than we can resolve 7 days out...so we will keep a close eye on this system as it gets closer. Cavanaugh && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 83 58 79 55 / 20 30 0 0 Camden AR 87 61 88 61 / 0 10 0 10 Harrison AR 80 56 78 54 / 20 20 0 10 Hot Springs AR 85 61 86 60 / 0 10 0 10 Little Rock AR 84 61 84 60 / 0 20 0 10 Monticello AR 84 62 86 61 / 0 20 0 10 Mount Ida AR 84 59 85 60 / 0 10 0 10 Mountain Home AR 82 56 79 53 / 20 20 0 0 Newport AR 83 57 79 55 / 20 40 0 0 Pine Bluff AR 85 61 85 60 / 0 20 0 10 Russellville AR 84 59 83 59 / 10 20 0 10 Searcy AR 83 59 81 56 / 20 30 0 0 Stuttgart AR 84 61 83 60 / 0 30 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...COOPER / Long Term...CAVANAUGH
Hazardous Weather Outlook National Weather Service Little Rock AR 411 AM CDT Sun May 6 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 411 AM CDT Sun May 6 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible across northern into eastern parts of the state late this afternoon through the evening hours. Thunderstorms that develop may be capable of producing hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Isolated to scattered thunderstorms may be seen across the northern half of the state from late Tuesday into Wednesday. The severe weather threat is low and other hazardous weather is not anticipated at this time. .Spotter Information Statement... Given the isolated nature of severe weather chances later today, spotter activation is not anticipated. As always, any hail or damage reports would be appreciated if severe weather develops. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67
Special Weather Statement National Weather Service Little Rock AR 238 PM CDT SUN MAY 6 2018 ARZ004-005-062030- Baxter AR-Marion AR- 238 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARION AND NORTHWESTERN BAXTER COUNTIES UNTIL 330 PM CDT... At 237 PM CDT, Doppler radar was tracking a strong thunderstorm near Price Place, or 13 miles northwest of Bull Shoals, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals... Flippin... Lakeview in Baxter County... Arkawana... Price Place... Ozark Regional Airport... Ozark Isle... Bull Shoals State Park... Midway in Baxter County... Fairview in Marion County... Clarkridge... Oakland... Peel... Three Brothers... Bull Shoals Lake... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 9239 3646 9233 3623 9264 3650 9285 TIME...MOT...LOC 1937Z 317DEG 11KT 3656 9270 Cavanaugh
Special Weather Statement
National Weather Service Little Rock AR
244 PM CDT SUN MAY 6 2018
ARZ006-007-015-062030-
Sharp AR-Fulton AR-Izard AR-
244 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN IZARD...SOUTHEASTERN
FULTON AND CENTRAL SHARP COUNTIES UNTIL 330 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cherokee Village, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cherokee Village... Ash Flat...
Horseshoe Bend... Highland in Sharp County...
Ballard... Agnos...
Heart... Center...
Glencoe... Poughkeepsie...
Kittle... Saddle...
Sitka...
LAT...LON 3618 9135 3616 9135 3602 9154 3629 9179
3641 9162
TIME...MOT...LOC 1943Z 320DEG 16KT 3630 9165
GoudswardSpecial Weather Statement
National Weather Service Little Rock AR
303 PM CDT SUN MAY 6 2018
ARZ007-016-025-062045-
Independence AR-Sharp AR-Jackson AR-
303 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDEPENDENCE...
NORTHEASTERN JACKSON AND SOUTH CENTRAL SHARP COUNTIES UNTIL 345 PM
CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Strawberry, or 15 miles southwest of Lake Charles State Park, moving
south at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Newport... Tuckerman...
Diaz... Swifton...
Grubbs... Jacksonport...
Campbell Station... Aetna...
Charlotte... Dowdy...
Kenyon... Elgin...
Cord...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3566 9104 3562 9141 3593 9147 3599 9136
3589 9136 3589 9117 3580 9112
TIME...MOT...LOC 2003Z 339DEG 21KT 3589 9132
CavanaughThe Memphis radar (KNQA), 127 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
8 hail, 7 thunderstorm wind. Local standard time, as filed.
Trees and power lines were down in Tuckerman.
Power poles were blown down at Pangburn.
A trained spotter reported a 60 mph wind gust.
Thunderstorm winds blew down power lines near Carlisle.
There was a 58 kt gust was observed at the KSGT AWOS.
Power poles were knocked down throughout the city of Stuttgart.
Trees and power lines were down near Highway 276.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 756527, 756528, 756529, 756530, 756531, 756532, 756533, 756534, 756535, 756536, 756537, 756539, 756540, 756541, 756543.